Alert archive / Utah / High Wind Warnings in 2008
High Wind Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Apr 30, 2008, 4:45 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 4:45 PM MDT (22:45 UTC)
- Expired
- Apr 30, 2008, 11:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 302245 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 PM MDT WED APR 30 2008 UTZ019-020-010300- /O.UPG.KSLC.WI.Y.0015.000000T0000Z-080501T0300Z/ /O.NEW.KSLC.HW.W.0008.080430T2245Z-080501T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- 445 PM MDT WED APR 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH HAVE DEVELOPED ACROSS EXTREME SOUTHERN UTAH. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...VISIBILITIES WILL LIKELY BE REDUCED IN AREAS OF BLOWING DUST AND SAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ011-021-010300- /O.CON.KSLC.WI.Y.0015.000000T0000Z-080501T0300Z/ WESTERN UINTA BASIN-GLEN CANYON RECREATION AREA/LAKE POWELL- 445 PM MDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS ADVISORY IS FOR THE WESTERN UINTA BASIN AND THE GLEN CANYON RECREATION AREA INCLUDING LAKE POWELL. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO THE EVENING THEN GRADUALLY DIMINISH. BOATING WILL BE HAZARDOUS THROUGH EARLY THIS EVENING ON LAKE POWELL. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...VISIBILITIES WILL LIKELY BE REDUCED IN AREAS OF BLOWING DUST AND SAND. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 010250 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 850 PM MDT WED APR 30 2008 UTZ011-010400- /O.CAN.KSLC.WI.Y.0015.000000T0000Z-080501T0300Z/ WESTERN UINTA BASIN- 850 PM MDT WED APR 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN UINTA BASIN. BREEZY WEST TO NORTHWEST WINDS WILL SLOWLY DECREASE OVERNIGHT. $$ UTZ019-020-010500- /O.EXT.KSLC.HW.W.0008.000000T0000Z-080501T0500Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- 850 PM MDT WED APR 30 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH WILL SLOWLY DECREASE THIS EVENING. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...VISIBILITIES WILL LIKELY BE REDUCED IN AREAS OF BLOWING DUST AND SAND. $$ UTZ021-010500- /O.EXT.KSLC.WI.Y.0015.000000T0000Z-080501T0500Z/ GLEN CANYON RECREATION AREA/LAKE POWELL- 850 PM MDT WED APR 30 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. THIS ADVISORY IS FOR THE GLEN CANYON RECREATION AREA INCLUDING LAKE POWELL. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL GRADUALLY DIMINISH. BOATING WILL BE HAZARDOUS THROUGH THIS EVENING ON LAKE POWELL. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...VISIBILITIES WILL LIKELY BE REDUCED IN AREAS OF BLOWING DUST AND SAND. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 010452 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1052 PM MDT WED APR 30 2008 UTZ019-020-010600- /O.EXP.KSLC.HW.W.0008.000000T0000Z-080501T0500Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- 1052 PM MDT WED APR 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. BREEZY NORTHERLY WINDS...GUSTY TO AROUND 45 MPH AT TIMES WILL CONTINUE THROUGH THE NIGHT. $$ UTZ021-010600- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-080501T0500Z/ GLEN CANYON RECREATION AREA/LAKE POWELL- 1052 PM MDT WED APR 30 2008 ...WIND ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING. BREEZY NORTHERLY WINDS...GUSTY TO AROUND 40 MPH AT TIMES WILL CONTINUE THROUGH THE NIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 4:15 PM MDT, 30 minutes earlier.
Area forecast discussion, Apr 30, 4:15 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT WED APR 30 2008
.SYNOPSIS...A COLD UPPER LOW WILL SLOWLY CROSS NORTHERN UTAH
TONIGHT THEN MOVE EAST THURSDAY. HIGH PRESSURE WILL BRIEFLY
RETURN TO THE AREA FRIDAY...FOLLOWED BY A SERIES OF WEAKER
DISTURBANCES OVER THE WEEKEND.
&&
.DISCUSSION...DEEP COLD UPPER LOW DROPPING ACROSS NRN UT TONIGHT
AND EARLY THU THEN MOVING EAST THU AFTN. PRECIP HAS BEEN
PRIMARILY CONVECTIVE SO FAR BUT SHOULD BECOME MORE WIDESPREAD THIS
EVE AS COLD CORE MOVES OVERHEAD. HAVE LEFT SNOW ADVISORY IN EFFECT
AS MTNS SHOULD PICK UP AT LEAST CRITERIA AMOUNTS IF NOT MORE BY
NOON THU.
FRONT HAS PRETTY MUCH PUSHED OUT OF THE FORECAST AREA BUT STRONG
AND TIGHTENING POST FRONTAL SURFACE GRADIENT WILL KEEP WINDS
STRONG ACROSS SRN UT AND ADVISORY REMAINS IN PLACE...AND HAS BEEN
EXPANDED INTO ST GEORGE AREA. ALSO...WEST WINDS HAVE BEEN STRONG
ENOUGH IN THE DOWNSLOPE AREAS OF THE WESTERN UINTA BASIN AND
ISSUED ADVISORY FOR THAT AREA. ALL WINDS SHOULD BEGIN TO TAPER OFF
THIS EVENING.
PRECIP WINDS DOWN THU AFTERNOON AS AIRMASS ALOFT STARTS WARMING
BUT LOW LEVELS REMAIN CHILLY INTO FRI AND LOCAL FREEZING TEMPS ARE
LIKELY AGAIN TOMORROW NIGHT.
NEXT WEAK TROF MOVES INTO THE GREAT BASIN THIS WEEKEND BUT ENDS UP
AS A CLOSED LOW OVER SRN CA BY SUN NIGHT. CONVECTION IS POSSIBLE
IN THE DEFORMATION ZONE NORTH OF THIS LOW NWD THROUGH CENTRAL UT.
&&
.AVIATION...RAIN AND SNOW SHOWERS WILL CONTINUE TO DEVELOP IN THE
VICINITY OF THE KSLC TERMINAL THIS AFTERNOON AND EVENING. THERE IS A
40 PERCENT CHANCE OF MVFR TO AT TIMES IFR CONDITIONS IN ANY RAIN AND
SNOW SHOWERS THAT MOVE ACROSS THE TERMINAL AREA. SHOWERS ARE
EXPECTED TO DIMINISH AFTER 03Z TONIGHT. WINDS WILL REMAIN OUT OF THE
NORTH THROUGHOUT THE EVENING INTO THE NIGHT TIME HOURS.
&&
.FIRE WEATHER...STRONG WESTERLY WINDS AND LOW HUMIDITIES WILL
CONTINUE INTO THE EVENING ACROSS PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL UTAH. WHILE WINDS WILL BE GUSTY TOMORROW ACROSS SOUTHERN
UTAH...THEY ARE EXPECTED TO REMAIN BELOW RED FLAG CRITERIA AT THIS
TIME.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR UTZ019-UTZ020.
WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR UTZ011-UTZ019-UTZ020-
UTZ021.
SNOW ADVISORY UNTIL NOON THURSDAY FOR UTZ007-UTZ008.
WY...NONE.
&&
WILENSKY/KRUSE
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Apr 30, 6:46 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 646 AM MDT WED APR 30 2008 UTZ001>012-014-015-517-WYZ021-011300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 646 AM MDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE COLD FRONT THAT SWEPT THROUGH NORTHERN UTAH LAST NIGHT HAS LEFT NORTH WINDS AND MUCH COLDER TEMPERATURES ACROSS THE AREAS. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL ARRIVE LATER TODAY...LEADING TO WIDESPREAD SHOWERS DURING THE AFTERNOON AND ON THROUGH THE OVERNIGHT HOURS. LOCALLY HEAVY SNOWFALL IS EXPECTED ACROSS THE WASATCH MOUNTAINS. A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR THE WASATCH MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS WILL GRADUALLY TAPER OFF THURSDAY AS THE STORM SYSTEM MOVES OFF TO THE EAST. TEMPERATURES WILL REMAIN UNSEASONABLY COOL THURSDAY...THEN WARM ON FRIDAY AS HIGH PRESSURE ALOFT PASSES THROUGH THE AREA. A WEAK PACIFIC TROUGH WILL SETTLE OVER THE GREAT BASIN THIS WEEKEND...KEEPING TEMPERATURES BELOW NORMAL AND PRODUCING SCATTERED LIGHT SHOWERS. A WARMING TREND WILL DEVELOP BEGINNING ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-016-019>021-518-011300- SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 646 AM MDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP AGAIN LATER IN THE MORNING AHEAD OF THE COLD FRONT PRESSING SOUTH THROUGH SOUTHERN UTAH. A VERY DRY AIRMASS AHEAD OF THE FRONT COMBINED WITH THE STRONG WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITION ACROSS EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. SIGNIFICANTLY COOLER AIR WILL FOLLOW THE FRONT SOUTH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COOL AND BREEZY CONDITIONS WILL EXIST ACROSS SOUTHERN UTAH THURSDAY. TEMPERATURES WILL WARM ON FRIDAY AS HIGH PRESSURE ALOFT PASSES THROUGH THE GREAT BASIN. NEAR SEASONAL TEMPERATURES AND ISOLATED SHOWERS ARE EXPECTED THIS WEEKEND...FOLLOWED BY A WARMING TREND BEGINNING TUESDAY. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:17 AM MDT | Snow Advisory | SLC | 32 hr | |
| Apr 30, 4:20 AM MDT | Wind Advisory | SLC | 19 hr |
Nearby
High Wind Warnings in Utah, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.